Wyoming, 2016Winter Storm in Wyoming, April 25 to 27, 2016
April 25 to 27, 2016 · NWS RIW · 6 events in 6 counties and zones
A slow moving upper-level low crossing Colorado, an unusually cool air mass, and persistent most easterly flow brought heavy snow to portions of central and southwest Wyoming. The highest amounts fell in the favored upslope locations from the Wind River Range, east along US Highway 287, and on to Casper.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving upper-level low crossing Colorado, an unusually cool air mass, and persistent most easterly flow brought heavy snow to portions of central and southwest Wyoming. The highest amounts fell in the favored upslope locations from the Wind River Range, east along US Highway 287, and on to Casper. Snowfall of six to ten inches was common in many locations within this favored area. The highest amount measured was 19.7 inches at Sweetwater Station. In Rock Springs and Green River, four to six inches of heavy, wet snow caused many limbs to break off of trees which caused scattered power outages. A CoCoRaHS observer near higher terrain south of Rock Springs measured 14.5 inches of snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 25, 2:48 PM MST, 12 minutes earlier.
Area forecast discussion, Apr 25, 2:48 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
348 PM MDT MON APR 25 2016
.SHORT TERM...TONIGHT THROUGH THURSDAY
ANOTHER COLD AND WET STORM SYSTEM IS TAKING AIM ON WYO COUNTRY THIS
AFTERNOON...ESPECIALLY FOR AREAS EAST OF THE DIVIDE TONIGHT THROUGH
AT LEAST TUESDAY. A LITTLE LONGER IN THE ERN ZONES. PCPN WILL BECOME
WIDESPREAD ACROSS MUCH OF CENTRAL WYOMING BY THE EVENING HOURS AND
ACROSS MOST OF THE WEST...ESPECIALLY IN AND NEAR THE MTNS. AS THE
LOW DRAWS CLOSER...CYCLONICALLY CURVED NOSE OF THE JET PROVIDES
STRONG FORCING BY THIS EVENING IN THE CENTRAL ZONES ALONG WITH
INCREASING QG FORCING AND UPGLIDE NORTH OF THE FRONT. PCPN COULD BE
QUITE HEAVY DURING THE EVENING HOURS WITH FALLING TEMPS. IT LOOKS
LIKE THE RAIN HAS A DECENT CHANCE TO TURN OVER IN LANDER FOOTHILLS
SHORTLY AFTER MIDNIGHT AS UPSLOPE DEEPENS...PCPN INCREASES AND COLD
AIR DAMMING SIGNATURE SHOWS UP. WINTER STORM WATCH FOR THERE WILL BE
UPGRADED WITH THE AFTN PACKAGE TO A WARNING STARTING AT MIDNIGHT.
THE WIND RIVER MTNS SHOULD SEE WIDESPREAD SNOW BY EARLY THIS EVENING
SO WILL UPGRADE THEM TO A WARNING STARTING AT 6 PM. IT LOOKS LIKE IT
WILL TAKE A WHILE LONGER FOR THE GREEN MTNS/RATTLESNAKE RANGE AND
CPR MTN TO CHANGE OVER SO DELAYING THE HIGHLIGHT UNTIL MIDNIGHT BUT
WILL STILL UPGRADE TO A WARNING...JUST 6 HOURS LATER. FOR THE
BIGHORNS...WE ARE THINKING A WINTER WEATHER ADVISORY WILL SUFFICE
WITH WIDESPREAD 6 TO 12 INCHES EAST OF THE DIVIDE AND LESS WEST.
COULD BE SOME LOCAL AREAS OVER A FOOT BUT WITH LOW FAR ENOUGH
SOUTH...THINKING IS MOST AREAS WILL NOT SEE OVER A FOOT. OTHER LOWER
ELEVATION ZONES MAY NEED ADVISORIES FOR TUESDAY LIKE THE WIND RIVER
BASIN AND OWL CREEKS AND FOR CASPER AND POSSIBLY JOHNSON COUNTY FROM
TUE/TUE MID-MORNING THROUGH TUE NGT (AND POSSIBLY LONGER). STILL A
CHANCE OF MORE SIGNIFICANT SNOW IN CPR BUT LEANING ADVISORY RIGHT
NOW WITH INITIAL ELY FLOW. STILL NEEDS TO BE WATCHED VERY CLOSELY.
NEXT SHIFT CAN LOOK AT THIS ONE MORE TIME AND DECIDE IF A SHORT
NOTICE WATCH SHOULD BE ISSUED THIS EVENING AND THEN UPGRADED BY
TUE MORNING OR IF AN ADVISORY WILL SUFFICE. TOUGH CALL. ALSO MAY
NEED ERN SWEETWATER COUNTY IN AN ADVISORY FOR TUE. COMBINATION OF
JET SUPPORT...QG FORCING...UPGLIDE TO START US OFF ALONG WITH A
GOOD UPSLOPE COMPONENT ARE LIKELY TO MAKE THIS YET ANOTHER
SIGNIFICANT STORM. STORM SLOWS DOWN OVER NEBRASKA ON WED AND THAT
WILL HAVE TO BE WATCHED ONCE THE PCPN/SNOW GETS GOING IN OUR ERN
ZONES. HOW LONG WILL IT CONTINUE AND AT WHAT INTENSITY. LONGER
DURATION ADVISORY FOR JOHNSON AND NATRONA OR ??. WE'LL BE WATCHING
IT CLOSELY. NOT MUCH BREAK IN BETWEEN THIS SYSTEM AND ANOTHER
CLOSED LOW OVER THE DESERT SW THURSDAY. A WESTWARD MOVING
SHORTWAVE WED NGT AND THU MAY SPREAD SOME LIGHT PCPN WESTWARD INTO
CENTRAL AND WRN WYOMING WED NGT AND THURSDAY MORNING BEFORE
AFTERNOON CONVECTION DEVELOPS WITH OUR COOL...UNSTABLE AIRMASS IN
THE WEST ESPECIALLY THURSDAY AFTN. QUITE THE BUSY AND CHALLENGING
FORECAST ONCE AGAIN!
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
NOT MUCH CHANGE FROM THE PREVIOUS LONG TERM FORECAST..SEE PREVIOUS
DISCUSSION BELOW. JUST MINOR UPDATES WITH CONSENSUS OF LATEST
GUIDANCE.
INCLEMENT WEATHER WITH BELOW AVERAGE TEMPERATURES CONTINUES THROUGH
THE EXTENDED...BUT NOT AS IMPACTFUL AS WHAT WILL OCCUR DURING THE
SHORT TERM. BY THURSDAY MORNING...GLOBAL MODELS SHOW YET ANOTHER
UPPER LEVEL LOW OVER THE SOUTHERN GREAT BASIN REGION. THIS FEATURE
IS EXPECTED TO PUSH INTO THE DESERT SOUTHWEST/ARIZONA ON THURSDAY.
AT THE SAME TIME...SOME SHEARED ENERGY FROM THE UPPER LOW THAT
IMPACTS THE AREA TUESDAY/EARLY WEDNESDAY...IS PROGGED TO RETROGRADE
WEST ACROSS MONTANA. FORCING LOOKS TO BE WEAK THURSDAY...BUT ENOUGH
MOISTURE AROUND FOR CONTINUATION OF SLIGHT VALLEY/CHANCE MTN POPS
FOR NOW. PRECIPITATION TYPE WILL BE MOUNTAIN SNOW AND MIX OF
RAIN/SNOW IN THE VALLEYS. ON FRIDAY...MODELS SHOW THE UPPER LOW
EJECTING NORTHEAST INTO EASTERN COLORADO...BUT THIS UPPER LOW IS
PROGGED TO BE WEAKER AND A BIT FARTHER SOUTH THAN THE UPPER LOWS
THAT IMPACTED THE AREA YESTERDAY...AND THE ONE ON TUESDAY. THE BEST
SHOT AT PRECIPITATION WILL PROBABLY BE ACROSS THE FAR EAST/SOUTHEAST
WHERE THE INFLUENCE OF THE UPPER LOW WOULD BE THE GREATEST...AS WELL
AS A MOIST LOW LEVEL EASTERLY UPSLOPE FLOW. THE 00Z ECMWF KEEPS THE
UPPER LOW FARTHER SOUTH WITH A DRIER SOLUTION FRIDAY. MODELS THEN
SHOW ANOTHER UPPER LOW DIVING FROM THE PACIFIC NORTHWEST...SOUTHEAST
INTO NEVADA SATURDAY. AT THE SAME TIME...THE 00Z GFS TRIES TO
RETROGRADE SOME ENERGY FROM THE UPPER LOW ON FRIDAY BACK INTO THE
FORECAST AREA...WHILE THE ECMWF PUSHES ALL THE ENERGY ASSOCIATED
WITH THE UPPER LOW INTO THE MISSOURI VALLEY. THE AFOREMENTIONED
UPPER LOW IN NEVADA SATURDAY THEN PUSHES INTO ARIZONA SUNDAY AND
REMAINS ACROSS ARIZONA/FOUR CORNERS REGION THROUGH MONDAY. WILL KEEP
LOW END PRECIPITATION CHANCES SATURDAY THROUGH MONDAY WITH THIS
ACTIVE PATTERN.
&&
.AVIATION.../00Z ISSUANCE/
COMPLEX STORM SYSTEM CONTINUES THIS EVENING WITH THE UPPER LEVEL LOW
TO THE SOUTHWEST IN UTAH. WYOMING IS CURRENTLY SEEING SOUTHERLY MID
LEVEL FLOW OVERRIDING NORTHERLY SURFACE FLOW ACROSS NORTHERN AND
CENTRAL PARTS OF THE STATE. INSTABILITY HAS BROUGHT WEAK
THUNDERSTORMS...WHICH HAVE PRODUCED BB TO PEA SIZE HAIL ALONG WITH
BRIEF HEAVY RAIN. MVFR TO IFR CONDITIONS AROUND AND UNDER THESE
STORMS WILL CONTINUE INTO THE EVENING. EXPECTING AREAS OF MODERATE
RAIN TO DEVELOP ACROSS CENTRAL WYOMING DURING THE EVENING AND
OVERNIGHT HOURS...WITH A FEW LOCATIONS TURNING OVER TO SNOW AFTER
MIDNIGHT...AND OTHERS TURNING TO SNOW AROUND 12Z. TUESDAY LOOKS TO
BE A LONG DURATION PRECIPITATION EVENT...WITH HEAVY WET SNOW ACROSS
CENTRAL WYOMING IN MOSTLY NORTHERLY SURFACE FLOW. HIGHER TERRAIN
WILL BE OBSCURED FOR THE NEXT 36 TO 48 HOURS...WITH THE SNOW LEVEL
OF 8-9K FT DROPPING TO 5-6K FT BY TUESDAY EVENING. LLWS A
POSSIBILITY ALSO ACROSS CENTRAL WYOMING. CONDITIONS LOOK TO IMPROVE
TUESDAY AFTER 18Z AROUND KJAC...YET NOT SPREAD EASTWARD TO REST OF
TAF SITES UNTIL 12Z WED.
&&
.FIRE WEATHER...
ANOTHER WET AND COLD STORM SYSTEM WILL BRING SIGNIFICANT
PRECIPITATION...BOTH RAIN AND SNOW...TO THE AREA THROUGH TUESDAY AND
IN THE EASTERN SECTIONS THROUGH WEDNESDAY. A CHANCE OF SHOWERS AND A
FEW THUNDERSTORMS WILL ALSO BE AROUND ON THURSDAY. THE FAR NORTHWEST
CORNER WILL SEE THE LIGHTEST PRECIPITATION WHILE THE CENTRAL ZONES
SEE THE HEAVIEST ALONG WITH SIGNIFICANT SNOWFALL.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT WEDNESDAY
FOR WYZ022.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT
TUESDAY NIGHT FOR WYZ019.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY
FOR WYZ018.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT MDT
TUESDAY NIGHT FOR WYZ008-009.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT
TUESDAY NIGHT FOR WYZ015.
&&
SHORT TERM...SKRBAC
LONG TERM...MCDONALD/MURRELL
AVIATION...MCDONALD
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 25, 12:56 PM MST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
156 PM MDT MON APR 25 2016
WYZ001>020-022>030-261200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
156 PM MDT MON APR 25 2016
...WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN
EFFECT FOR MUCH OF CENTRAL WYOMING TONIGHT THROUGH AT LEAST
TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WITH SMALL HAIL WILL CONTINUE INTO THE EVENING
HOURS...ESPECIALLY ACROSS THE SOUTH AND CENTRAL SECTIONS. SNOWFALL
WILL DEVELOP OVER THE CENTRAL MOUNTAINS THIS EVENING AND WILL BE
HEAVY AT TIMES AS IT CONTINUES TUESDAY. WINTER WEATHER HIGHLIGHTS
COVER MOST OF THE MOUNTAINS AND FOOTHILLS OF CENTRAL WYOMING
BEGINNING TONIGHT AND CONTINUING THROUGH AT LEAST TUESDAY EVENING.
SEE THE LATEST WINTER WEATHER STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
TUESDAY...SIGNIFICANT SNOWFALL WILL CONTINUE ACROSS THE MOUNTAIN
AREAS PREVIOUSLY MENTIONED. SNOWFALL WILL ALSO DEVELOP ACROSS THE
LOWER ELEVATIONS BEGINNING TUESDAY MORNING...AND COULD BE SIGNIFICANT
IN SOME AREAS SUCH AS CASPER...LANDER FOOTHILLS AND JOHNSON COUNTY.
WEDNESDAY AND THURSDAY...SHOWERS WILL LINGER ACROSS THE AREA AS
LOW PRESSURE REMAINS THE PRIMARY INFLUENCE. THESE SHOWERS LOOK
MOST FAVORABLE TO IMPACT THE NORTHERN TWO THIRDS OF THE STATE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND...HAIL...OR
HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS TODAY. THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Apr 25, 1:24 PM MST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
224 PM MDT MON APR 25 2016
WYZ017-018-252100-
WIND RIVER BASIN-LANDER FOOTHILLS-
224 PM MDT MON APR 25 2016
...SPECIAL WEATHER STATEMENT...
AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM OVER
LANDER...MOVING NORTH NORTHWEST AT 15 MPH.
PEA SIZE HAIL ALONG WITH BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HUDSON AROUND 240 PM MDT.
ETHETE AROUND 300 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIVERTON
REGIONAL AIRPORT AND THE LANDER GOLF COURSE.
LAT...LON 4315 10885 4305 10833 4275 10863 4282 10886
4286 10889 4287 10891 4288 10891
TIME...MOT...LOC 2019Z 196DEG 14KT 4285 10872
LIPSONSpecial weather statement, Apr 25, 1:25 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
225 PM MDT MON APR 25 2016
WYZ020-261000-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
225 PM MDT MON APR 25 2016
WIDESPREAD RAIN IS EXPECTED TO DEVELOP TONIGHT AND AS COLDER AIR
FILTERS IN...THE RAIN MAY CHANGE TO SNOW TUESDAY MORNING.
THUNDERSTORMS WITH SMALL HAIL CAN ALSO BE EXPECTED THROUGH THIS
EVENING. IT COULD THEN SNOW OFF AND ON THROUGH TUESDAY NIGHT OR
EVEN WEDNESDAY...POSSIBLY MIXED WITH RAIN AT TIMES. THERE IS SOME
UNCERTAINTY TO WHEN THE RAIN MAY CHANGE OVER TO SNOW AND HOW LONG
IT WILL LAST. THERE IS STILL THE POTENTIAL FOR SIGNIFICANT SNOW
AROUND CASPER AND THE LOWER ELEVATIONS OF NATRONA COUNTY. EARLY
INDICATIONS POINT TO BETWEEN 3 AND 6 INCHES TUESDAY INTO WEDNESDAY
WITH LOCALLY HIGHER AMOUNTS NEAR CASPER MOUNTAIN AND TOWARDS
HILAND AND WALTMAN. EVEN HIGHER AMOUNTS ARE POSSIBLE AROUND THE
REGION SO STAY TUNED FOR MORE UPDATES ON THIS NEXT MAJOR STORM
SYSTEM.
WYZ017-261000-
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
225 PM MDT MON APR 25 2016
WIDESPREAD RAIN IS EXPECTED TO DEVELOP TONIGHT AND AS COLDER AIR
FILTERS IN...THE RAIN WILL LIKELY CHANGE TO SNOW IN MOST AREAS
AROUND SUNRISE TUESDAY MORNING. THUNDERSTORMS WITH SMALL HAIL ARE
ALSO EXPECTED THROUGH THIS EVENING. IT COULD THEN SNOW OFF AND ON
THROUGH TUESDAY EVENING...POSSIBLY MIXED WITH RAIN AT TIMES.
THERE IS SOME UNCERTAINTY TO WHEN THE RAIN MAY CHANGE OVER TO SNOW
AND HOW LONG IT WILL LAST. EARLY INDICATIONS POINT TO BETWEEN 2
AND 5 INCHES OF SNOW ON TUESDAY WITH LOCALLY HIGHER AMOUNTS. STAY
TUNED FOR MORE UPDATES ON THIS NEXT STORM SYSTEM.
WYZ010-011-261000-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...BUFFALO...KAYCEE
225 PM MDT MON APR 25 2016
WIDESPREAD RAIN IS EXPECTED TO DEVELOP TONIGHT AND AS COLDER AIR
FILTERS IN...THE RAIN MAY CHANGE TO SNOW TUESDAY MORNING.
THUNDERSTORMS WITH SMALL HAIL CAN ALSO BE EXPECTED THROUGH THIS
EVENING. IT COULD THEN SNOW OFF AND ON THROUGH TUESDAY NIGHT OR
EVEN WEDNESDAY...POSSIBLY MIXED WITH RAIN AT TIMES. THERE IS SOME
UNCERTAINTY TO WHEN THE RAIN MAY CHANGE OVER TO SNOW AND HOW LONG
IT WILL LAST. THERE IS STILL THE POTENTIAL FOR SIGNIFICANT SNOW
AROUND THE LOWER ELEVATIONS OF JOHNSON COUNTY. EARLY INDICATIONS
POINT TO BETWEEN 3 AND 5 INCHES OF SNOW TUESDAY INTO WEDNESDAY
WITH LOCALLY HIGHER AMOUNTS NEAR THE MOUNTAINS. STAY TUNED FOR
MORE UPDATES ON THIS NEXT MAJOR STORM SYSTEM.
WYZ007-261000-
OWL CREEK AND BRIDGER MOUNTAINS-
225 PM MDT MON APR 25 2016
WIDESPREAD RAIN IS EXPECTED TO DEVELOP TONIGHT AND AS COLDER AIR
FILTERS IN...THE RAIN WILL CHANGE TO SNOW OVERNIGHT.
THUNDERSTORMS WITH SMALL HAIL CAN ALSO BE EXPECTED THROUGH THIS
EVENING. IT COULD THEN SNOW OFF AND ON THROUGH TUESDAY NIGHT OR
EVEN WEDNESDAY. EARLY INDICATIONS POINT TO BETWEEN 5 AND 9 INCHES
OF SNOW EARLY TUESDAY MORNING THROUGH TUESDAY NIGHT WITH SOME
SNOW STILL POSSIBLE ON WEDNESDAY ACROSS THE OWL CREEK AND BRIDGER
MOUNTAINS. STAY TUNED FOR MORE UPDATES ON THIS NEXT STORM SYSTEM.
WYZ030-261000-
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
225 PM MDT MON APR 25 2016
WIDESPREAD SHOWERS WITH SOME THUNDERSTORMS WITH SMALL HAIL WILL
CONTINUE THROUGH THIS EVENING WITH RAIN POSSIBLY CHANGING OVER TO
SNOW BY TUESDAY MORNING. SNOW WILL LIKELY CONTINUE AT TIMES
THROUGH THE DAY TUESDAY BEFORE DECREASING. THERE IS STILL SOME
UNCERTAINTY ON HOW MUCH SNOWFALL WILL OCCUR BUT EARLY INDICATIONS
POINT TO BETWEEN 2 AND 4 INCHES WITH SOME OF THE HIGHER ELEVATIONS
AND NORTHERN PORTIONS RECEIVING 5 INCHES OR MORE. STAY TUNED FOR
MORE UPDATES ON THIS NEXT STORM SYSTEM.
TEAM RIVERTON
Special weather statement, Apr 25, 1:50 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
250 PM MDT MON APR 25 2016
WYZ014-025-252130-
WIND RIVER MOUNTAINS WEST-UPPER GREEN RIVER BASIN FOOTHILLS-
250 PM MDT MON APR 25 2016
...SPECIAL WEATHER STATEMENT...
AT 247 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR
PINEDALE...MOVING NORTH AT 15 MPH.
PEA SIZE HAIL AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DANIEL AROUND 255 PM MDT.
CORA AROUND 305 PM MDT.
WILLOW LAKE AROUND 320 PM MDT.
NEW FORK LAKE AND WARREN BRIDGE AROUND 330 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE NARROWS
CAMPGROUND...WILLOW LAKE CAMPGROUND... RENDEZVOUS MEADOWS GOLF
COURSE...NEW FORK LAKES CAMPGROUND AND NEW FORK CAMPGROUND.
LAT...LON 4308 11021 4315 10985 4283 10979 4279 10999
4284 11007
TIME...MOT...LOC 2047Z 164DEG 13KT 4288 10994
LIPSONSpecial weather statement, Apr 25, 2:07 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
307 PM MDT MON APR 25 2016
WYZ007-009-017-019-020-252145-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-OWL CREEK AND BRIDGER
MOUNTAINS-WIND RIVER BASIN-NATRONA COUNTY LOWER ELEVATIONS-BIGHORN
MOUNTAINS SOUTHEAST-
307 PM MDT MON APR 25 2016
...SPECIAL WEATHER STATEMENT...
AT 304 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR MONETA TO 10 MILES NORTH OF ICE
SLOUGH...AND MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
FREMONT AND NORTHWESTERN NATRONA COUNTIES. THESE STORMS WILL AFFECT
HIGHWAY 20/26 FROM A FEW MILES WEST OF MONETA EAST TO HIGHLAND
THROUGH 245 PM.
LAT...LON 4338 10714 4266 10773 4266 10810 4334 10803
TIME...MOT...LOC 2104Z 297DEG 13KT 4312 10765 4266 10801
LIPSON
Winter Storm, Wind River Mountains East
- When
- April 25, 3:00 PM MST to April 27, 6:00 AM MST
- Where
- Wind River Mountains East forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.904, -109.273 (the zone’s center; the record gives no point)
Heavy snow fell throughout the eastern slopes of the Wind River Range. The highest snowfall amount was 20 inches at the Townsend Creek SNOTEL. Snowfall in Sinks Canyon was around 15 inches.
Winter Storm, Green Mountains & Rattlesnake Range
- When
- April 25, 6:00 PM MST to April 27, 6:00 AM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
Heavy snow fell throughout the Green and Rattlesnake Ranges. Some of the highest snowfall amounts included 19.7 inches at Sweetwater Station and 12 inches at Jeffrey City.
Winter Storm, Rock Springs & Green River
- When
- April 25, 8:00 PM MST to April 26, 9:00 PM MST
- Where
- Rock Springs & Green River forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.660, -108.879 (the zone’s center; the record gives no point)
Anywhere from 4 to 7 inches of new snow fell around Rock Springs, with snowfall over one foot south-southeast of town. The heavy, wet snow caused limbs to break off of trees and caused power outages for some locations during the storm.
Winter Storm, Casper Mountain
- When
- April 25, 10:00 PM MST to April 26, 2:00 PM MST
- Where
- Casper Mountain forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
Trained spotters measured snowfall of around 12 inches on Casper Mountain.
Winter Storm, Lander Foothills
- When
- April 26, 1:00 AM MST to April 27, 6:00 AM MST
- Where
- Lander Foothills forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
While heavy snow did not fall in the town of Lander, there were amounts topping six inches in areas along the Middle Fork of the Popo Agie River toward Sinks Canyon.
Winter Storm, Natrona County Lower Elevations
- When
- April 26, 1:00 AM MST to 7:00 PM MST
- Where
- Natrona County Lower Elevations forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
Snowfall of 10.1 inches was measured near the airport in Casper. Around the city of Casper, amounts ranged from 6 to 10 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, April 25, 2016$200,000 · 1 event
- Hail in Michigan, April 25, 2016$70,000 · 1.75 in hail · 6 events
- Hail in Texas, April 25, 20162.75 in hail · 29 events
- Flash Flooding and Flooding in Puerto Rico, April 25 to 27, 201626 events
- Hail in Wisconsin, April 25, 20161.75 in hail · 16 events
- Hail in Illinois, April 25, 2016$5,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Michigan, April 25, 20161 in hail · 8 events
- High Wind in Arizona, April 25, 201654 kt wind · 5 events
- Tornado and Hail in Colorado, April 25, 2016EF0 · 5 events
- Damaging Winds in Nebraska, April 25, 201655 kt wind · 5 events
- High Wind and Strong Wind in New Mexico, April 25, 2016$1,000 · 56 kt wind · 4 events
- High Wind in California, April 25, 201653 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 624005, 624006, 624011, 624007, 624008, 624009.